Only registered users are allowed to post. To register, please click here

To reduce SPAM, all post from new members with less than 1 post will require approval from web master.

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.
Contact admin click here

Does H-pylori cause lower abdominal pain?

There are several types of tests for H.pylori. The major ones have a their own forum.

Moderators: Toni, barjammar

Mykids05
Posts: 4
Joined: Thu Apr 30, 2015 11:07 pm

Does H-pylori cause lower abdominal pain?

Post by Mykids05 » Thu Apr 30, 2015 11:33 pm

I started out feeling bloated and full in late January which gradually went into a dull pain in the lower abdomen. After countless trips to the ER and doctor with increasing pain I was referred to a surgeon. Last week I had a endoscopy and was diagnosed with gastritis and h-pylori but was told the doctor didn't know why I was experiencing lower abdominal pain. I was prescribed prilosec, and 2 antibiotics... Clarithromycin and Metronidazole. The first two days after starting treatment I had extreme pain in the upper stomach then I felt great for 2 1/2 days with just some mild discomfort in the lower abdomen. Then the pain started coming back Saturday night and this is now Thursday Morning. Has anyone else had lower abdominal pain (sometimes feels like bloating pressure most of the time just pure pain)?

Mykids05
Posts: 4
Joined: Thu Apr 30, 2015 11:07 pm

Re: Does H-pylori cause lower abdominal pain?

Post by Mykids05 » Fri May 01, 2015 12:10 am

Oh, I also had a colonoscopy at the same time I had the endoscopy and they took biopsies and I do not have colitis or crohns or a gluten allergy. I did have one small precancerous polyp removed

Helico_expert
Site Admin
Posts: 2355
Joined: Wed Mar 02, 2011 7:20 am

Re: Does H-pylori cause lower abdominal pain?

Post by Helico_expert » Fri May 01, 2015 9:10 am

have you completed your triple therapy treatment? it not common to have constant lower abdominal pain. I am not expert in anywhere outside stomach, but you have done colonoscopy and i assume no big problem detected. What about ultrasound? how long has this pain been? could it be because of the antibiotics?

Mykids05
Posts: 4
Joined: Thu Apr 30, 2015 11:07 pm

Re: Does H-pylori cause lower abdominal pain?

Post by Mykids05 » Sat May 02, 2015 12:19 am

I am on a 2 week regimen for the triple therapy (Prilosec, Clarithomycin, Metronidazol twice a day)... Still have 6 days left. Then Im supposed to take Prilosec once a day for another 4 weeks. The pain did get worse for 2 days after starting treatment but went back to how it has been...bloating since January and dull nagging to burning sharp pain since February (mostly mid to lower abdomen. The pain sometimes comes and goes...its contant when i have it and really bloated when i dont have the pain. There is also i little bit of rumbling and sloshing noise every once in awhile on the left mid abdomen. I did have an ultrasound and CT scan and they came back normal. I had also experienced extreme constipation until the last few days.

Mykids05
Posts: 4
Joined: Thu Apr 30, 2015 11:07 pm

Re: Does H-pylori cause lower abdominal pain?

Post by Mykids05 » Sat May 02, 2015 12:24 am

Also, if I was to be retested for h-pylori to make sure its completely gone how long do I have to wait after finishing the medication? And can Prilosec affect the test results?

Helico_expert
Site Admin
Posts: 2355
Joined: Wed Mar 02, 2011 7:20 am

Re: Does H-pylori cause lower abdominal pain?

Post by Helico_expert » Mon May 04, 2015 10:00 am

normally you'll have to wait one month after completing your antibiotics before your next breath test. Here is a summary guideline on when to do breath test and the PPI you are taking.

http://www.helico.com/PYtest_guide_2013.pdf

Yes, prilosec will affect the test result.

michaeljonson
Posts: 58
Joined: Mon Nov 30, 2015 4:35 pm
Location: Texas

Re: Does H-pylori cause lower abdominal pain?

Post by michaeljonson » Mon Nov 30, 2015 4:46 pm

Abdominal pain is not common in such cases. It is always recommended to visit a healthcare professional and get medication to treat the pain.
Legacy ER & Urgent Care

michaeljonson
Posts: 58
Joined: Mon Nov 30, 2015 4:35 pm
Location: Texas

Re: Does H-pylori cause lower abdominal pain?

Post by michaeljonson » Mon Nov 30, 2015 4:58 pm

Yes, one can feel burning sensation or pain in the upper abdomen, usually occurring about an hour after having meals. Some patients often suffer abdominal pain during the night time.
Legacy ER & Urgent Care

Lily burke
Posts: 1
Joined: Sun Mar 11, 2018 6:29 am

Re: Does H-pylori cause lower abdominal pain?

Post by Lily burke » Mon Mar 12, 2018 7:34 am

Mykids05 wrote:
Sat May 02, 2015 12:19 am
I am on a 2 week regimen for the triple therapy (Prilosec, Clarithomycin, Metronidazol twice a day)... Still have 6 days left. Then Im supposed to take Prilosec once a day for another 4 weeks. The pain did get worse for 2 days after starting treatment but went back to how it has been...bloating since January and dull nagging to burning sharp pain since February (mostly mid to lower abdomen. The pain sometimes comes and goes...its contant when i have it and really bloated when i dont have the pain. There is also i little bit of rumbling and sloshing noise every once in awhile on the left mid abdomen. I did have an ultrasound and CT scan and they came back normal. I had also experienced extreme constipation until the last few days.
hi how are u my nameis lily i feel this sharp pain on left side of stomach a little under rib, it feels full and im also constipated??? I finished treatment for h pylori 3 and half months ago my new test was negative

Helico_expert
Site Admin
Posts: 2355
Joined: Wed Mar 02, 2011 7:20 am

Re: Does H-pylori cause lower abdominal pain?

Post by Helico_expert » Mon Mar 12, 2018 8:17 am

have you done ultrasound or endoscopy to rule out stones and ulcers?

I would try PPI for a month with the assumption that it's an ulcer.

Post Reply

Return to “Diagnosis and Testing”